Alert archive / Florida / Freeze Warnings in 2016
Freeze Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Jan 24, 2016, 2:53 PM EST for 6 counties in Florida. It took effect at Jan 25, 2016, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2016, 2:53 PM EST (19:53 UTC)
- In effect from
- Jan 25, 2016, 1:00 AM EST
- Expired
- Jan 25, 2016, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210 WWUS72 KJAX 241953 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 253 PM EST SUN JAN 24 2016 FLZ020>023-030-031-035-036-251300- /O.NEW.KJAX.FZ.W.0009.160125T0600Z-160125T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS... LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...LAKE BUTLER... STARKE...TRENTON...GAINESVILLE 253 PM EST SUN JAN 24 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. * TEMPERATURE...LOWS IN THE UPPER 20S TO AROUND 30 DEGREES. TEMPERATURES AT OR BELOW FREEZING FOR DURATIONS OF 5 TO 9 HOURS EXPECTED. * IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ024-025-032-037-040-251300- /O.NEW.KJAX.FZ.W.0009.160125T0800Z-160125T1300Z/ INLAND NASSAU-INLAND DUVAL-CLAY-PUTNAM-MARION- INCLUDING THE CITIES OF...HILLIARD...JACKSONVILLE...LAKESIDE... MIDDLEBURG...ORANGE PARK...PALATKA...OCALA 253 PM EST SUN JAN 24 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. * TEMPERATURE...AROUND 30 DEGREES. TEMPERATURES AT OR BELOW FREEZING FOR DURATIONS OF 2 AS MUCH AS 6 HOURS. * IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ033-038-124-125-251300- /O.NEW.KJAX.FR.Y.0003.160125T0800Z-160125T1300Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL- INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE... ST. AUGUSTINE...ST. AUGUSTINE SOUTH...PALM COAST...YULEE... FERNANDINA BEACH...JACKSONVILLE BEACH 253 PM EST SUN JAN 24 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. * TEMPERATURE...32 TO 36 DEGREES. COLDEST TEMPERATURES WILL BE AWAY FROM THE IMMEDIATE COAST AND BODIES OF WATER. AREAS TO WIDESPREAD FROST EXPECTED. * IMPACTS...FROST FORMATION MAY KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
228 WWUS72 KJAX 250115 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 815 PM EST SUN JAN 24 2016 FLZ024-025-032-037-040-251300- /O.EXT.KJAX.FZ.W.0009.160125T0600Z-160125T1300Z/ INLAND NASSAU-INLAND DUVAL-CLAY-PUTNAM-MARION- INCLUDING THE CITIES OF...HILLIARD...JACKSONVILLE...LAKESIDE... MIDDLEBURG...ORANGE PARK...PALATKA...OCALA 815 PM EST SUN JAN 24 2016 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... * TEMPERATURE...AROUND 30 DEGREES. TEMPERATURES AT OR BELOW FREEZING FOR DURATIONS OF 2 AS MUCH AS 7 HOURS. * IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE FROST AND COLD TEMPERATURES. WIDESPREAD FROST IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ020>023-030-031-035-036-251300- /O.CON.KJAX.FZ.W.0009.160125T0600Z-160125T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS... LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...LAKE BUTLER... STARKE...TRENTON...GAINESVILLE 815 PM EST SUN JAN 24 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... * TEMPERATURE...LOWS IN THE UPPER 20S TO AROUND 30 DEGREES. TEMPERATURES AT OR BELOW FREEZING FOR DURATIONS OF 5 TO 9 HOURS EXPECTED. * IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE FROST AND COLD TEMPERATURES. WIDESPREAD FROST IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ033-038-124-125-251300- /O.EXT.KJAX.FR.Y.0003.160125T0600Z-160125T1300Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL- INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE... ST. AUGUSTINE...ST. AUGUSTINE SOUTH...PALM COAST...YULEE... FERNANDINA BEACH...JACKSONVILLE BEACH 815 PM EST SUN JAN 24 2016 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... * TEMPERATURE...32 TO 36 DEGREES. COLDEST TEMPERATURES WILL BE AWAY FROM THE IMMEDIATE COAST AND BODIES OF WATER. WIDESPREAD FROST IS EXPECTED. * IMPACTS...FROST FORMATION MAY KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NELSON
201 WWUS72 KJAX 250713 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 AM EST MON JAN 25 2016 FLZ020>025-030>032-035>037-040-251300- /O.CON.KJAX.FZ.W.0009.000000T0000Z-160125T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM-MARION- INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS... LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...HILLIARD... JACKSONVILLE...LAKE BUTLER...STARKE...LAKESIDE...MIDDLEBURG... ORANGE PARK...TRENTON...GAINESVILLE...PALATKA...OCALA 213 AM EST MON JAN 25 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURE...LOWS IN THE UPPER 20S TO AROUND 30 DEGREES. TEMPERATURES AT OR BELOW FREEZING FOR DURATIONS OF 5 TO 9 HOURS EXPECTED. * IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE FROST AND COLD TEMPERATURES. WIDESPREAD FROST IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ033-038-124-125-251300- /O.CON.KJAX.FR.Y.0003.000000T0000Z-160125T1300Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL- INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE... ST. AUGUSTINE...ST. AUGUSTINE SOUTH...PALM COAST...YULEE... FERNANDINA BEACH...JACKSONVILLE BEACH 213 AM EST MON JAN 25 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURE...32 TO 36 DEGREES. COLDEST TEMPERATURES WILL BE AWAY FROM THE IMMEDIATE COAST AND BODIES OF WATER. WIDESPREAD FROST IS EXPECTED. * IMPACTS...FROST FORMATION MAY KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
046 WWUS72 KJAX 251301 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 801 AM EST MON JAN 25 2016 FLZ020>025-030>032-035>037-040-251415- /O.EXP.KJAX.FZ.W.0009.000000T0000Z-160125T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM-MARION- INCLUDING THE CITIES OF...JASPER...JENNINGS...WHITE SPRINGS... LIVE OAK...LAKE CITY...WATERTOWN...MACCLENNY...HILLIARD... JACKSONVILLE...LAKE BUTLER...STARKE...LAKESIDE...MIDDLEBURG... ORANGE PARK...TRENTON...GAINESVILLE...PALATKA...OCALA 801 AM EST MON JAN 25 2016 ...FREEZE WARNING HAS EXPIRED... $$ FLZ033-038-124-125-251415- /O.EXP.KJAX.FR.Y.0003.000000T0000Z-160125T1300Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL- INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE... ST. AUGUSTINE...ST. AUGUSTINE SOUTH...PALM COAST...YULEE... FERNANDINA BEACH...JACKSONVILLE BEACH 801 AM EST MON JAN 25 2016 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 24, 9:35 AM EST, 5 hours 18 minutes earlier.
Area forecast discussion, Jan 24, 9:35 AM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EST SUN JAN 24 2016
.UPDATE...SPRAWLING SFC HIGH PRES LOCATED OVER AL/SRN MS TO THE FL
PANHANDLE EXPECTED TO GRADUALLY SHIFT EWD TODAY THROUGH TONIGHT
AND OFFSHORE MONDAY MORNING. EXCEPT FOR A FEW THIN HIGH CLOUDS
LATER TODAY...SUNNY SKIES EXPECTED. TEMPS ARE RISING ABOVE
FREEZING AT THE CURRENT HOUR SO FREEZE ALLOWED TO EXPIRE. HIGHS
TODAY IN THE LOWER TO MID 50S WITH WINDS NNW WINDS NEAR 10 MPH
BECOMING LIGHT AND VARIABLE IN THE LATE AFTN. FORTUNATELY NOT AS
COLD AS YESTERDAY WHERE TEMPS STAYED IN THE 30S FOR A GOOD PORTION OF
THE FORECAST REGION...THOUGH HIGH TEMPS TODAY STILL ABOUT 12 DEG
BELOW NORMALS BUT LITTLE IN THE WAY OF WIND AND SUNNY SKY
PREVAILS.
&&
.AVIATION...VFR TODAY. NWLY WINDS AT 5-10 KT...THEN BECOMING LIGHT
AND VARIABLE AFTER 21Z.
&&
.MARINE...WINDS AND SEAS WILL DECREASE TODAY AS THE PRESSURE GRADIENT
RELAXES. WILL RETAIN MARGINAL SCA UNTIL NOON...WITH 41008 SHOWING
16G21KT AT 14Z...SUGGESTING SOME 20 KT WINDS STILL POSSIBLE BEYOND
20-30 NM FROM SHORE.
RIP CURRENTS: LOW RISK INTO MONDAY DUE TO LOW SURF CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 53 29 63 41 / 0 0 0 0
SSI 51 36 60 46 / 0 0 0 10
JAX 53 30 64 45 / 0 0 0 10
SGJ 52 36 62 49 / 0 0 0 0
GNV 55 29 67 45 / 0 0 0 0
OCF 55 31 68 48 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR WATERS FROM
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
TO 60 NM.
&&
SHASHY/SHULER/WALSHHazardous weather outlook, Jan 24, 12:04 PM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1204 PM EST SUN JAN 24 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-251100- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1204 PM EST SUN JAN 24 2016 ...ANOTHER LIGHT FREEZE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... A LIGHT FREEZE IS EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A LIGHT FREEZE IS EXPECTED WITH AREAS OF FROST EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 4:58 AM EST | Small Craft Advisory | JAX | 7 hr | |
| Jan 24, 2:53 PM EST | Frost Advisory | JAX | Duval, Flagler, Nassau | 17 hr |
Nearby
Freeze Warnings in Florida, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.